# SDR CALA9701222

- Difficulty date: August 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N69523
- Make and model: Doug DC-9-32
- Aircraft serial: 47520
- Engine: Pwa JT8D9A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Pump
- Condition: Seized
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: A, E

## Discrepancy

THE AIRCRAFT DEVELOPED VIBRATION SHORTLY AFTER TAKEOFF AND THE NR 2 ENGINE OIL QUANTITY BEGAN TO DROP RAPIDLY.  THE NR 2 ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS RETURNED TO DCA WHERE IT LANDED WITHOUT INCIDENT.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  *S/D*  DISASSEMBLY REVEALED LPT IMPACT DAMAGE RESULTING FROM FAILED HARDWARE FROM THE NR 6 BEARING HOUSING AREA.  FURTHER DISASSEMBLY FOUND THE NR 6 PUMP SEIZED.  THE FAILURE OF THE NR 6 PUMP IS BELIEVED TO BE CAUSED BY LOOSE HARDWARE IN THE NR 6 HOUSING THAT LIBERATED AND EVENTUALLY BECAME LODGED IN THE PUMP'S GEARS THEREBY SEIZING THE PUMP.
